Concept

Drug-induced hyperthermia

Résumé
Drug-induced fever is a symptom of an adverse drug reaction wherein the administration of drugs intended to help a patient causes a hypermetabolic state resulting in fever. The drug may interfere with heat dissipation peripherally, increase the rate of metabolism, evoke a cellular or humoral immune response, mimic endogenous pyrogen, or damage tissues. Triggers
  • Directly caused by the drug, e.g. lamotrigine, progesterone, or chemotherapeutics causing tumor necrosis
  • Possible side effect of stimulants and entactogens (e.g. cocaine, MDMA, methamphetamine, PMA, 4-MTA)
  • As an adverse reaction to drugs, e.g. antibiotics or sulfa drugs.
  • After drug discontinuation, e.g. heroin or fentanyl withdrawal
  • Neuroleptic malignant syndrome; rare, life-threatening hyperpyrexia caused by antidopaminergic drugs (mostly antipsychotics) e.g. Haloperidol, Chlorpromazine
  • Serotonin syndrome; excessive serotonergic activity due usually to combined use of serotonergic drugs (e.g. antidepressan
À propos de ce résultat
Cette page est générée automatiquement et peut contenir des informations qui ne sont pas correctes, complètes, à jour ou pertinentes par rapport à votre recherche. Il en va de même pour toutes les autres pages de ce site. Veillez à vérifier les informations auprès des sources officielles de l'EPFL.
Publications associées

Chargement

Personnes associées

Chargement

Unités associées

Chargement

Concepts associés

Chargement

Cours associés

Chargement

Séances de cours associées

Chargement